Pregabalin-induced urticarial rash and neutropenia in a rena
Pregabalin is a medication used to treat epilepsy, neuropathic pain and generalised anxiety disorder. The most common side effects of pregabalin include dizziness, drowsiness, weight gain, ataxia and diplopia. On the other hand, neutropenia and rash are rare side effects of pregabalin, and at the time of writing, there are only two documented cases of neutropenia and one of rash in the literature, none of which involved renal transplant recipients.

BMC Nephrology 2019 20:207 presents a 37-year-old renal transplant recipient who was admitted with lethargy, sore throat, urticarial rash and neutropenia after recently being commenced on pregabalin. On physical examination, he had erythematous urticarial rash near his renal transplant scar, on his right elbow, left knee and left wrist. Bacterial/viral serology and immunology were all negative. A blood film confirmed neutropenia and revealed reactive lymphocytes and neutrophil left shift, and those features were compatible with drug reaction. After cessation of the pregabalin, the neutropenia resolved. No other causes of neutropenia or urticarial rash were identified.

Read more: https://pxmd.co/m4see
Like
Comment
Share